MAUDE Adverse Event Report: O&M HALYARD, INC. QUICK CHECK H400 STERILIZATION WRAP; STERILIZATION PRODUCTS

O&M HALYARD, INC. QUICK CHECK H400 STERILIZATION WRAP; STERILIZATION PRODUCTS
Model Number 34145
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One sample was received with no product packaging received.There is sterilization indicator tape affixed to the surface of the blue layer.The sample was evaluated under ambient light conditions.The sample arrived with a circled area on the blue layer.In addition to sterilization indicator tape there are medical procedure labels affixed to the surface of the blue layer.The sample has creases and folds, and the circled area appears near or on one of the folds.The circled area exhibits damaged fibers and a hole.The damaged area including the hole measures approximately 6mm.The hole penetrated both layers and the holes align on the layers.The area was viewed under magnification.The hole on the blue layer appears irregular and the fibers appear abraded, lofty and raised.Due to the orientation of the fibers and the appearance of the hole, it is possible that the hole originated on the blue layer.A follow-up report will be provided upon conclusion of investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
There were holes in the wrap noted after sterilization.Surgical procedure was cancelled.This was a podiatry procedure.The customer stated that both the initial tray for use in the procedure and the backup tray exhibited holes.The issue was noticed prior to use with the patient; however, the procedure was delayed and cancelled for the day.The patient was transferred to another facility to complete the procedure.The hospital incurred the cost of the procedure.There was no injury reported.
 
Additional Manufacturer Narrative
One (1) used sample was received with no product packaging.The sample has creases and folds, and the circled area appears near or on one of the folds.The circled area exhibits damaged fibers and a hole.The damaged area including the hole measures approximately 6mm.The hole penetrates both layers.The holes align on the layers.A device history record evaluation was performed for the lot number reported.The products were manufactured according to approved manufacturing procedures and specifications.The complaint details were forwarded to the appropriate functional area for investigation and root cause determination.The manufacturing process requires two separate rolls, one blue and one white, to be brought together and bonded to form the quick check sterilization wrap.It would be unlikely for these two separate sheets to line up together and have an exact location of holes as these show.A root cause was not determined for the reported issue.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
QUICK CHECK H400 STERILIZATION WRAP
Common Device Name
STERILIZATION PRODUCTS
Manufacturer (Section D)
O&M HALYARD, INC.
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
HALYARD NORTH CAROLINA, LLC
389 clyde fitzgerald rd
linwood NC 27299
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key19415677
Report Number1054380-2024-00004
Device Sequence Number8507929
Product Code FRG
UDI-Device Identifier30680651341458
UDI-Public30680651341458
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K214007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number34145
Device Catalogue Number103414520
Device Lot NumberLT4024000-1153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown